# SDR AALA20070160

- Difficulty date: January 22, 2007
- Submitted: February 2, 2007
- Operation: Air carrier
- Aircraft: N456AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49561
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Condition: Leaking
- Location: Apu
- Component: Apu, Pwa
- Component part number: 5940405503
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

ORD INFLIGHT, SMOKE AND FUMES REPORTED AFTER TAKEOFF.  ENGINE ANTI ICE ON PACKS MEDIUM SETTING.  SMOKE DISSIPATED WITH REDUCTION IN POWER AND TEMPERATURE CONTROLLERS SET TO FULL COLD.  RETURNED TO ORD AND LANDED WITHOUT INCIDENT.  REPLACED AUXILIARY POWER UNIT DUE TO OIL LEAK AT MATING SURFACE OF STARTER.  PERFORMED PACK BURN.  SYSTEM GROUND CHECKED NORMAL OPERATION.
